These were just some of my symptoms: very sensitive to sound and light, MASSIVE panic attacks, fever, awful headache, throwing up constantly, severe anxiety and depression (almost suicidal thoughts), NO sleep, restlessness, confused, sweating than freezing...and I guess it's called mania but I swear I was losing my mind (this was the worst symptom). I read many webpages when I was withdrawing...I read about the risk of seizure, etc. I was fortunate and the 4 or 5 times I have withdrawn from Xanax, I never had a seizure. I have been so, so lucky in that respect. Duration depends on the length of use. A regular user is looking at a year of symptoms, sometimes more. If I had to do it over again I never would have taken them in the first place, they are the absolute worst pill (in my opinion) to withdraw from.
i think shelby did a very good job at covering the whole gauntlet of wd symptoms and touched on the most dangerous aspect, seizures. My friend was taking about 10 mg of xanax per day and he spent all of his money on pills and stuff like that so he didnt even have internet in his house..this hurt him because he was unable to come on to sites like this and learn about what happens during xanax wds..the second day of him quitting cold turkey he had a massive seizure and almost died from choking on his tongue..thank god his gf was there and was able to literally reach her hand in his mouth and hang on for him while an ambulance arrived. i dont want to scare you i just wanted to make sure you take precaution before just quitting them on your own. best of luck to you and keep posting here..it really helps an plenty of people have detoxed from xanax on here and they will come along with better advice.
thanks for the info. its only been for about 2 weeks. im trying to find out how many mg they are cause they are of the street.(i know-stupid)been taking no more than a whole one before i go to bed and sometimes a 1/2. i will try and find out awhat mg they are cause there are only a few left.
Z I would come clean with a doctor and ask them to help you taper down as they have said you can have fatal seizures coming off of benzos and wd takes a long time before you feel better .Alot of the time they use valium to detox off of xanax because its safer longer lasting benzo plz let your doctor know and do it safely .
I've been addicted to short acting benzos for 9 years and now about 140 days free of them, I have to say that Shelby's description is so accurate. Even if you took them for 2 weeks only, I wouldn't take any risk and do a small and fast taper.
Best of luck to you.
2 weeks? Get off them now, taper, do whatever you have to do and do not look back. I doubt your withdrawal symptoms will be severe at all. I am surprised you even have any after 2 weeks. Still though, better to be safe than sorry...do the taper. Or better yet ask a doctor or call a helpline. The sooner you stop taking them the better.
1 mg is a lot to start with...the lowest dosage is .25 mg followed by .50 and then 1 mg. They go as high as 2 mg's I believe. If you are going to attempt the taper, I would break those in half or even a quarter if possible.
The best way to taper from Xanax for you is to reduce the dose of Xanax by 1/2 a 0.25 mg tablet(0.125 mg) every week right till the end which would mean 8 weeks if you want to avoid withdrawal symptoms.Otherwise you could try reducing it by 0.25 mg every week till the end since you have taken them only for two weeks.Best of luck.
he does not have drugs for an 8 week taper plus he has only been on them 2 weeks .I would just brake what you have left ..If you can brake them into thrids then thats 9 try 3 pices first day, 2 for the next 2 days then 1 for 2 days then off .
Hello I am very good at telling xanax withdraw symptons they can cause seizures and even death. I was on only 1mg nightly and took me months to come fully off of 1mg xanax by tapering bits at a time. If you would like to know my taper plan I will be glad to give it to you just let me know....
Xanax is a very dangerous medicine. My sis use to take them for fun to get high and when she realized she was hooked it was way to late and she had hullocations bad she didnt even know where she was or what she was doing.
He could try your method but it is proven that even taking Xanax for a week can get a person addicted.That is why it is safer to taper
0.75 mg-one week
0.5 mg one week
0.25 mg one week
1/2 0f 0.25 mg one week and then stop.
That is the best way for him to stop.Otherwise for a person taking Xanax for more than a month the reduction of 1/2 of 0.25 mg every week is ideal.
here is another taper that I used may help a lot did me
little longer than one above but I had a lot of success
here is what I did for I use to take 1mg xanax nightly and thats all never more. Here is how I tapered off them and it took me awhile but it worked been clean off them almost yr now and so thankful.
I took my 1mg for week then took
1/2 1mg and 1/2 of peach fpr week then took
1/2 1mg and nibble of peach week then took
'1/2 1mg for week then took
peach one .5 mg for week then took
1/2 .5mg and nibble week then took
1/2 .5mg week then took
whole white one which is 0.25 for week then took
1/2 of 0.25 and nibble for week then took
1/2 0.25 week then took
nibbles for week of 0.25 by that time your body as gotten so low on xannax or your that will work you may feel bad 3 - 4 days but thats all
If you have any more questions feel free ask me or message me in pm.
Best of luck and take care
Hi I have tapered from 1.5 mg to 1.25 mg in two weeks.I made the mistake of increasing xanax from 1 mg to 1.5 mg two weeks back when I was very stressed out.Wont ever make the mistake.Now am reducing it by 1/2 of 0.25 mg every week till the end.I envy you as you are off Xanax.It will take me 10 weeks more to reach there.
Good luck to you and believe me after those 10 weeks it will be so worth it in end, I remember when you first ask about taper off xanax I think I sent you MESSAGE like this one. Ever need talk message me
The lower dose of xanax is 0,25///1/4 of a mg...many who do not have a tolerence use this dose for steressful situations like divorce etc..then there is 0.5 mg...1 mg which is getting into dangerous benzo territory...then there r 2 mg xanax..may be more doses out there but these r the ones i see rx-ed the most...street bars are 2 mg as a rule but with street drugs u can never be sure.
Xanax is the strongest benzodiazepine and the one that is abused more than any other benzo...close behind are ativan and klonopin...klonopin has a slower onset but longer duration so this one is not abused as much//cos peeps often looking from the quick buzz from xanax..hits quick and gone quick making it very addictive..ativan is close behind and similar to xanax in strenght..just not such a sudden onset like xanax
For me benzos never appealed to me as far as abuse goes...dont say i didnt take em here and tyhere for stress cos i did...never had a problem tho..but addicts can cross use and become addicted just as quickly..best to stay away from all addictive stuff
tapering is the way to go getting off benzos due to seizures with abruptly stopping....2 weeks in makes it a bit sIlly to go back now and taper..u can not taper down from 0,,IFA u r at 0 then flush any leftovers and cut off supply..it is best to taper off..but after 2 weeks clean that seems a bit redundant now/and u could risk relapsing back into the whole shebang!
I was at 1 mg and increased dose to 1.5 mg for 5 days when i was under stressa mistake i repent so I had to go back to 1.5 mg and resume tapering from there under instructions from my Pdoc.Now I have come down to 1.25 mg and am slowly on my way down by reducing Xanax by 1/2 of 0.25 mg(0.125 mg) every week till the end.Yes I will keep posting and thanks.
I was at 1 mg and increased dose to 1.5 mg for 5 days when I was under stress.A mistake I repent.
I want to know if you increase dose for 4-5 days do you have to again go back to higher dose and taper?.
No I will never do it but it is for knowledge.
just talked to my doctor. i was straight with him as i have been with all of you. he believes that i do not need to taper.i told him i was concerned about the sezures and he said that usually happens to people that have been using it for months.still feel pretty crappy but im gonna try and go for a walk.thanks again everyone and pls keep in touch
MOVE! u need the endorphins! laying around or sitting around only causes us to dwell in our misery...doing sumpin productive is gonna make u feel better...pump urself up..remeber mind over matter....do this however u can and do know ur dose is so very do-able! Taking away meds we use for sleep is always hard, even OTC drugs like benadryl and stuff...glad u r doing this now as this crud only gets worse
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.